Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 95, NWS Shreveport, LA

November 20, 2025Cherokee County, Rusk County, Smith County, Texas

NWS Shreveport, LA issued this tornado warning at Nov 20, 2025, 9:23 PM CST for Cherokee County, Rusk County, Smith County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2025, 9:23 PM CST (03:23 UTC)
Expired
Nov 20, 2025, 9:47 PM CST
In force
24 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cherokee County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

893 
WFUS54 KSHV 210323
TORSHV
TXC073-401-423-210400-
/O.NEW.KSHV.TO.W.0095.251121T0323Z-251121T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
923 PM CST Thu Nov 20 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northeastern Cherokee County in northeastern Texas...
  West Central Rusk County in northeastern Texas...
  Southeastern Smith County in northeastern Texas...

* Until 1000 PM CST.

* At 923 PM CST, a severe thunderstorm capable of producing a 
  tornado was located 5 miles south of Troup, or 11 miles northeast 
  of Jacksonville, moving northeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Overton, Troup, Arp, Turnertown, New Summerfield and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes are difficult to observe at night. Take cover now!

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3214 9520 3228 9500 3208 9481 3196 9511
      3212 9522
TIME...MOT...LOC 0323Z 239DEG 23KT 3207 9512

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

23
2 follow-up statements
846 
WWUS54 KSHV 210334
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
934 PM CST Thu Nov 20 2025

TXC073-401-423-210400-
/O.CON.KSHV.TO.W.0095.000000T0000Z-251121T0400Z/
Cherokee TX-Rusk TX-Smith TX-
934 PM CST Thu Nov 20 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 10 PM CST FOR 
NORTHEASTERN CHEROKEE, WEST CENTRAL RUSK AND SOUTHEASTERN SMITH 
COUNTIES...

At 934 PM CST, a severe thunderstorm capable of producing a tornado 
was located 5 miles southeast of Troup, or 13 miles southeast of 
Whitehouse, moving northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Overton, Arp and Turnertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes are difficult to observe at night. Take cover now!

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3217 9510 3228 9500 3208 9481 3204 9499
      3214 9509
TIME...MOT...LOC 0323Z 239DEG 23KT 3207 9512

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

23
739 
WWUS54 KSHV 210347
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
947 PM CST Thu Nov 20 2025

TXC073-401-423-210357-
/O.CAN.KSHV.TO.W.0095.000000T0000Z-251121T0400Z/
Cherokee TX-Rusk TX-Smith TX-
947 PM CST Thu Nov 20 2025

...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN CHEROKEE, WEST 
CENTRAL RUSK AND SOUTHEASTERN SMITH COUNTIES...

The storm which prompted the warning has weakened and has exited the 
warned area. Therefore, the warning has been cancelled. A Severe 
Thunderstorm Warning still remains in effect.

&&

LAT...LON 3217 9510 3228 9500 3208 9481 3204 9499
      3214 9509
TIME...MOT...LOC 0334Z 239DEG 23KT 3211 9504

$$

23

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 20, 6:06 PM CST, 3 hours 17 minutes earlier. Its key messages:

  • Issued at 1248 PM CST Thu Nov 20 2025
  • Much needed has rain returned to the northern and western half of the region today, before increasing across the remainder of the area tonight/Friday.
  • QPF amounts of 1-2+ inches will be highest generally along/North of the I-30 corridor through Friday morning.
  • Above normal temperatures will persist areawide through Friday before slightly cooler conditions spill southeast into the region for the upcoming weekend with the passage of a weak cold front. Rain chances will return by the end of the upcoming weekend into early next week.
Area forecast discussion, Nov 20, 6:06 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
606 PM CST Thu Nov 20 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1248 PM CST Thu Nov 20 2025

 - Much needed has rain returned to the northern and western half
   of the region today, before increasing across the remainder of
   the area tonight/Friday.

 - QPF amounts of 1-2+ inches will be highest generally
   along/North of the I-30 corridor through Friday morning.

 - Above normal temperatures will persist areawide through Friday
   before slightly cooler conditions spill southeast into the
   region for the upcoming weekend with the passage of a weak cold
   front. Rain chances will return by the end of the upcoming
   weekend into early next week.

&&

.DISCUSSION...
Issued at 1248 PM CST Thu Nov 20 2025

A southwesterly flow aloft pattern remains across the northwestern
portions of the region, generally along and north of the I-30
corridor, ahead of a closed upper trough across Southern
California and the Northern Baja Region. Weak disturbances have
moved across this flow since Midnight, resulting in 1 to 3 inches
of rainfall along and north of I-30. Convection was more robust
this morning, but has since tapered down. with most of the
lingering convection over McCurtain County Oklahoma and
Sevier/Howard counties in SW Arkansas. Any additional convection
should mostly remain along and north of I-30 today. South of
I-30, upper level ridging still has a grip on the area, keeping
dry conditions in place. However, temperatures have been well
above normal today, despite mostly cloudy skies. We could see more
records today, as high temperatures top out in the low to mid 80s
this afternoon.

By this evening, the closed trough axis in Southern
California/Baja Mexico will start to take on a negative tilt, as
it opens up and ejects into the Four Corners region and
eventually the Central Plains. Widespread convection will rapidly
form and deepen across areas along and west of I-35 in Texas and
Oklahoma ahead of the associated cool front in response to this.
This convection will gradually push eastward ahead of the front,
eventually making into our CWA during the late evening hours. We
could see some isolated to widely scattered convection develop
well ahead of this convection mainly across East Texas late this
afternoon into the early evening hours, which could produce hail
and brief strong wind gusts. The Storm Prediction Center continues
to highlight a Marginal Severe Weather Risk across SE Oklahoma,
adjacent SW Arkansas, a large portion of East Texas, and extreme
NW Louisiana through Friday morning. Although the risk is low,
there is sufficient instability and bulk shear in place, along
with marginal mid-level lapse rates, which could result in hail,
damaging winds, and maybe a tornado during the arrival of the
deeper convection overnight.

This system will start to lose some of its energy, as the
aforementioned upper trough ejects into the Midwest by Friday
morning. Short-term progs suggest the deeper convection will start
to fall apart as it moves into our Louisiana and South-Central
Arkansas zones during this period. Slight to low chance POPs will
remain in the forecast on Friday , as the cool front finally
pushes across the region. Expect dry weather on Saturday in wake
of the front, as a cooler and less humid airmass settles over the
region. However, this dry period will be short-lived. A much
stronger closed trough will take the same route as the previous
one on Sunday, eventually moving over the Four Corners Region and
ejecting into the Central Plains. Flow aloft will return back to
the southwest, bringing in some Pacific moisture. At the same
time, the previous cool front will return northward as a warm
front, bringing an increase in low-level gulf moisture back into
the region. By Sunday afternoon, widespread showers and
thunderstorms will develop west of I-35 in Texas and Oklahoma
ahead of the associated cool front. This convection will slide
eastward into our forecast zones Sunday evening into much of
Monday next week. Locally heavy precip will be likely with this
system, which could result in excessive rainfall across the
region. The Weather Prediction has already highlighted this risk,
with a Slight Risk for a large portion of our area during this
period. The associated cold front will bring an end to the
rainfall by Tuesday. Much cooler conditions will move into the
area for the Thanksgiving Holiday, with highs in the 60s on Wed
and Thursday. Freezing temperatures could be possible in some
areas on Thanksgiving morning.

/20/

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CST Thu Nov 20 2025

For the 21/00z TA period, VFR ceilings should prevail initially.
However, scattered convection is already rapidly developing across
portions of East Texas south of Interstate 20 and may affect KTYR,
KGGG, and KLFK at the start of the TAF cycle. A more organized and
robust complex of showers and thunderstorms currently ongoing
from Central Oklahoma southward into Central Texas will move into
our area possibly as early as 21/02z. The convection will
gradually move east-northeast across the region affecting most TAF
sites except KMLU and KELD. A second round of showers may affect
KTYR, KGGG, and KLFK after daybreak Friday before weakening and
dissipating by late morning. Ceilings and visibilities are also
expected to deteriorate into the IFR range at most locations
during the nighttime hours, likely persisting through 21/18z
before widespread improvements back into the VFR range occur late
in the period.

/09/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1248 PM CST Thu Nov 20 2025

Spotter activation may be needed for isolated strong storms late
tonight into early Friday morning for Southeast Oklahoma, portions
of Southwest Arkansas and East Texas, along with extreme Northwest
Louisiana. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  81  59  77 /  60  30  20  10
MLU  65  82  62  78 /  50  50  20  10
DEQ  60  75  49  69 / 100  30   0   0
TXK  65  77  55  72 /  90  30  10   0
ELD  62  77  54  73 /  60  30  10  10
TYR  65  78  55  73 /  90  40  10  10
GGG  65  80  55  75 /  70  40  20  10
LFK  65  82  61  78 /  40  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...20
AVIATION...09

In the hours before

Special weather statement, Nov 20, 8:09 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
809 PM CST Thu Nov 20 2025

TXZ136-149-210300-
Smith TX-Cherokee TX-
809 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHEROKEE AND SOUTH
CENTRAL SMITH COUNTIES UNTIL 9 PM CST...

At 809 PM CST, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Reese, or 21 miles west of Jacksonville, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Jacksonville, Whitehouse, Bullard, Mount Selman, Mixon,
  Reese, Maydelle, Ponta, New Summerfield, Gallatin, Reklaw, Cuney
  and Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3214 9546 3215 9548 3218 9547 3231 9525
      3190 9499 3188 9499 3177 9540 3182 9540
      3184 9541 3184 9545 3188 9543 3190 9544
      3193 9542 3196 9545 3199 9545 3202 9543
      3204 9544 3205 9542 3207 9544 3208 9542
TIME...MOT...LOC 0208Z 239DEG 27KT 3191 9561

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Nov 20, 8:38 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
838 PM CST Thu Nov 20 2025

TXZ136-210330-
Smith TX-
838 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SMITH COUNTY UNTIL 930
PM CST...

At 838 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Bullard, or 12 miles southwest of Tyler, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Lindale, Noonday, New Chapel Hill and Red Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3240 9550 3256 9529 3237 9509 3214 9545
      3213 9546 3215 9548 3216 9548 3218 9547
      3218 9546 3219 9547 3220 9546 3221 9548
      3224 9549 3225 9547 3226 9547 3230 9545
      3233 9546 3235 9545 3237 9546 3237 9547
TIME...MOT...LOC 0237Z 234DEG 26KT 3222 9547

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Nov 20, 8:55 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
855 PM CST Thu Nov 20 2025

TXZ126-138-210345-
Marion TX-Harrison TX-
855 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARRISON AND EASTERN
MARION COUNTIES UNTIL 945 PM CST...

At 855 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hallsville, or 8 miles west of Marshall, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Marshall, Jefferson, Woodlawn, Karnack, Uncertain and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9449 3285 9428 3268 9409 3246 9447
      3261 9461
TIME...MOT...LOC 0255Z 230DEG 23KT 3257 9449

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 8:09 PM CSTSpecial Weather StatementSHVCherokee51 min
Nov 20, 8:20 PM CSTSevere Thunderstorm WarningSHVCherokee, Smith55 min
Nov 20, 8:38 PM CSTSpecial Weather StatementSHVSmith52 min
Nov 20, 8:44 PM CSTAreal Flood AdvisorySHVGregg3 hr
Nov 20, 8:55 PM CSTSpecial Weather StatementSHVHarrison50 min
Nov 20, 9:13 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith44 min
Nov 20, 9:42 PM CSTAreal Flood AdvisorySHVCherokee3 hr
Nov 20, 10:35 PM CSTAreal Flood AdvisorySHVBowie3 hr
Nov 21, 1:15 AM CSTSpecial Weather StatementSHVCamp, Upshur, Wood45 min
Nov 21, 2:00 AM CSTSpecial Weather StatementSHVCamp30 min
Nov 21, 2:05 AM CSTSpecial Weather StatementSHVBowie40 min
Nov 21, 2:30 AM CSTSpecial Weather StatementSHVMarion30 min
Nov 21, 3:01 AM CSTSpecial Weather StatementSHVCass44 min
Nov 21, 2:20 PM CSTSpecial Weather StatementSHVAngelina40 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.